About this Journal Submit a Manuscript Table of Contents
Discrete Dynamics in Nature and Society
Volume 2012 (2012), Article ID 105496, 9 pages
http://dx.doi.org/10.1155/2012/105496
Research Article

On the Behavior of a System of Rational Difference Equations =

1School of Mathematics, North China University of Water Resources and Electric Power, Zhengzhou 450045, China
2School of Economics and Finance, Xi'an Jiaotong University, Xi'an 710061, China

Received 28 June 2012; Accepted 24 August 2012

Academic Editor: Cengiz Çinar

Copyright © 2012 Liu Keying et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We are concerned with a three-dimensional system of rational difference equations with nonzero initial values. We present solutions of the system in an explicit way and obtain the asymptotical behavior of solutions.

1. Introduction

Difference equations, also referred to recursive sequence, is a hot topic. There has been an increasing interest in the study of qualitative analysis of difference equations and systems of difference equations. Difference equations appear naturally as discrete analogues and as numerical solutions of differential and delay differential equations having applications in biology, ecology, economics, physics, computer sciences, and so on. Especially, Gu and Ding [1] have considered the state space models described by difference equations.

Particularly, there is a class of nonlinear difference equations, known as rational difference equations or fractional difference equations. A lot of work has been concentrated on it [212]. There is one way to study rational difference equations—giving the exact expression of solutions [4, 5]. Another way is studying the qualitative behavior such as asymptotical stability using the linearized method, semicycle analysis, and so on [2].

At the same time, more and more attention is paid to systems of rational difference equations composed by two or three rational difference equations [3, 612]. The single equation is simple, but the coupled ways of systems are various and thus such systems have no fixed ways to follow to investigate their behavior.

In [4, 5], Çinar has obtained the solutions of the following difference equations: In [6], Çinar has proved the periodicity of positive solutions of the following difference equation system:

In [7], Stevic has investigated the following system of difference equations: In fact, such a general system has no explicit solutions and the author has classified the parameters to give explicit solutions for 14 special cases.

In [8], Kurbanli et al. have studied the behavior of positive solutions of the system of the following rational difference equations:

Based on it, other three-dimensional systems have been investigated in [9], [10], and [11], respectively,

In [12], we improved the results on (1.5) of those in [9] and also investigated the system Some other results would be presented in [3].

In this paper, motivated by the above references and the references cited therein, we consider the following system: where the initial conditions are nonzero real numbers.

In next section, we express solutions of the system (1.9) and try to describe the behavior of solutions.

2. Main Results

Through the paper, we suppose the initial values to be Here, , , , , , and are real numbers such that , . We call this to be the hypothesis .

Theorem 2.1. Suppose that the hypothesis holds and let be a solution of the system (1.9). Then all solutions of (1.9) are

Proof. It is obvious to obtain (2.2) and (2.3) and referred to [8]. Here, we only focus on (2.4).
First, for , from (1.9) and (2.2), we easily check that
Next, we assume the conclusion is true for , that is, (2.4) holds.
Then, for , we confirm it. In fact, from (1.9), (2.2), and (2.4), we have the following: and complete the proof.

By Theorem 2.1, the expressions of (2.2), (2.3), and (2.4) will greatly help us to investigate the asymptotical behavior of solutions of (2.4).

Corollary 2.2. Suppose that the hypothesis holds and let be a solution of the system (1.9). Also, if , then all solutions of (1.9) are four periodic.

Proof. In this case, from (2.2), (2.3), and (2.4), we have the following: and complete the proof.

Corollary 2.3. Suppose that the hypothesis holds and let be a solution of the system (1.9). Also, if , and , then all solutions of (1.9) satisfy

Proof. From the hypothesis and , and , we obtain that , and thus, and tend to zero as tends to .
First, from (2.2), we have Similarly, from (2.3), we have As far as is concerned, from (2.4) we could consider and for , respectively, Thus, Therefore,
Next, from (2.2) and (2.3), we have
At last, for , we have Thus, and complete the proof.

Corollary 2.4. Suppose that the hypothesis holds and let be a solution of the system (1.9). Also, if , , , , then all solutions of (1.9) satisfy

Proof. From , , , , we have , . The remainder is similar to that of Corollary 2.3 and we omit here.

Corollary 2.5. Suppose that the hypothesis holds and let be a solution of the system (1.9). Also, if , and , then all solutions of (1.9) satisfy

Corollary 2.6. Suppose that the hypothesis holds and let be a solution of the system (1.9). Also, if , and , then all solutions of (1.9) satisfy

The above theorems describe the asymptotical behavior of solutions in case of the initial values lying in different intervals. At last, we describe the behavior in another way.

Corollary 2.7. Suppose that the hypothesis holds and let be a solution of the system (1.9). If one of the following holds:(1); (2); (3); (4), then all solutions of (1.9) satisfy

Proof. In view of (2.2), (2.3), and (2.4), we have
As far as and are concerned, from (2.4) we could consider and , and for , respectively. In fact, we have If one of the four conditions holds, we obtain and the conclusion is apparent.

Corollary 2.8. Suppose that the hypothesis holds and let be a solution of the system (1.9). If one of the following holds:(1); (2); (3); (4)and , then all solutions of (1.9) satisfy

The proof is omitted here. In fact, we could obtain if one of the four conditions holds and the condition of is to keep the sign.

Funding

This paper is supported by the National Natural Science Foundation of China (No. 71271086, 71172184) and the foundation of Education Department of Henan Province (No. 12A110014).

References

  1. Y. Gu and R. Ding, “Observable state space realizations for multivariable systems,” Computers and Mathematics with Applications, vol. 63, no. 9, pp. 1389–1399, 2012.
  2. M. R. S. Kulenović and G. Ladas, Dynamics of Second Order Rational Difference Equations, Chapman & Hall/CRC, Boca Raton, Fla, USA, 2002. View at Zentralblatt MATH
  3. K. Liu, P. Cheng, P. Li, and W. Zhong, “On a system of rational difference equations xn+1=xn-1/(ynxn11),yn+1=yn1/(xnyn-1-1),zn+1=1/ynzn1,” Fasciculi Mathematici. In press.
  4. C. Çinar, “On the positive solutions of the difference equation xn+1=xn-1/(1+bxnxn1),” Applied Mathematics and Computation, vol. 150, no. 1, pp. 21–24, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. C. Çinar, “On the positive solutions of the difference equation xn+1=axn-1/(1+bxnxn1),” Applied Mathematics and Computation, vol. 156, no. 2, pp. 587–590, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. C. Çinar, “On the positive solutions of the difference equation system xn+1=1/yn,yn+1=yn/xn1yn1,” Applied Mathematics and Computation, vol. 158, no. 2, pp. 303–305, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. S. Stević, “On a system of difference equations xn+1=axn-1/(bynxn1+c),yn+1=αyn1/(βxnyn-1+γ),” Applied Mathematics and Computation, vol. 218, no. 7, pp. 3372–3378, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  8. A. S. Kurbanli, C. Çinar, and I. Yalçinkaya, “On the behavior of solutions of the system of rational difference equations xn+1=xn-1/(ynxn11),yn+1=yn1/(xnyn-1-1),” World Applied Sciences Journal, vol. 10, no. 11, pp. 1344–1350, 2010.
  9. A. S. Kurbanli, “On the behavior of solutions of the system of rational difference equations xn+1=xn-1/(ynxn11),yn+1=yn1/(xnyn-1-1),zn+1=zn-1/(ynzn-1-1),” Discrete Dynamics in Nature and Society, vol. 2011, Article ID 932632, 12 pages, 2011. View at Publisher · View at Google Scholar
  10. A. S. Kurbanli, “On the behavior of solutions of the system of rational difference equations xn+1=xn-1/(ynxn11),yn+1=yn1/(xnyn-1-1),zn+1=1/ynzn,” Advances in Difference Equations, vol. 40, 2011.
  11. A. S. Kurbanli, C. Çinar, and M. E. Erdoğan, “On the behavior of solutions of the system of rational difference equations of rational difference equations xn+1=xn-1/(ynxn11),yn+1=yn1/(xnyn-1-1),zn+1=xn/ynzn-1,” Applied Methematics, vol. 2, pp. 1031–1038, 2011.
  12. K. Liu, Z. Zhao, X. Li, and P. Li, “More on three-dimensional systems of rational difference equations,” Discrete Dynamics in Nature and Society, vol. 2011, Article ID 178483, 9 pages, 2011. View at Publisher · View at Google Scholar